Depression/Mental Health Expert Forum
Effexor side effect - acne??
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Effexor side effect - acne??

Hi.  I've been taking Effexor XR, 150 MG per day, for 4 years.  About 3.5 years ago, I developed severe adult acne.  I had clear skin in my teen years (am 34 now) and was shocked to develop acne so late.

I've tried everything:  2 rounds of accutane, which had awful side effects and is quite dangerous; ortho-tricyclyn (not working); dermabrasion; antibiotics (erythromycin, etc.); avita and retin-a creams, etc.  the acne is now causing me more problems than the depression.

have you heard or read about acne as a side effect of effexor?  would you advise that i switch to a different med that does not induce acne?

also - is there anything i can do about the night sweats with effexor?

thank you.

sammyacne
Related Discussions
242532_tn?1269553979
There is nothing in the mechanisms of effexor that suggests it would have an effect on your skin.  Acne is not common, and not tied to effexor in any obvious way.  That said, there may be rare instances, and the people who can help you find out about that data are the pharmacists, the manufacturer, and your dermatologist.

Regarding night sweats, that is related to the mechanism of the drug, although it is not suppose to effect those bodily systems.
7 Comments
Blank
Avatar_n_tn
Hi

I was on effexor for 6 yrs and it really cleared up my skin.  Now, i am off it and my acne is back.  I'm probably no help to you there but, i didn't find a problem with my skin with taking effexor.  I love that Clinque stuff i get it at the mall.  It is pink stuff in a bottle and it really gets all the dirt off my face.  I wish i could be more help.
Blank
Avatar_n_tn
Funny - my poor husband has been breaking out BIG TIME since he started Effexor.  He is not young (45).  In his youth, he suffered from acne and when he was in his late 20s, tried accutane (it worked).  Things were going along swimmingly until Effexor. Which is precisely why I type into www.google.com the keywords Effexor and Acne.  And got to this thread.  Don't believe it causes acne. ?? Believe it!!
Blank
Avatar_n_tn
I started taking Effexor in April 2002 and within a month started developing pimples on my face.  Even as a teen I had no acne at all and have always been complimented on my incredibly clear complexion.  This is a very serious problem for me.  I thought that after a while the problem would just go away as my system became accustomed to the introduction of the new drug, but 2 months later this is not the case.  I'd like to know if there is any new information about Effexor and skin outbreaks.
Blank
Avatar_n_tn
Hello1
YES!!!!  Effexor causes acne!!!  I have tried many meds for my anxiety, have been on Effexor only two months but have incredibly horrible acne (I'm talking pea-sized cysts on my neck and back)  I never had acne as a teen either.  My psych. is taking me off because of the awful side effects Effexor is having on me (sweating, acne, hair loss, weight gain, sweets cravings- the list goes on!!)
Effexor is a heavy hitting drug-
Beware!!
Hope this helps some of you...
feel free to e-mail me:
http:/***@****




Blank
Avatar_n_tn
I've been on effexor 225mg for awhile now and I think it causing my acne to flare up. I'm 25 and the acne is not just little pimples, they're deep pimples and it causes me so much despair and adds to my depression.  However, I'm also on wellbutrin so I don't know if it's that or the effexor.  Nothing is clearing up my skin.
Blank
Avatar_n_tn
I've been on effexor 225mg for awhile now and I think it causing my acne to flare up. I'm 25 and the acne is not just little pimples, they're deep pimples and it causes me so much despair and adds to my depression.  However, I'm also on wellbutrin so I don't know if it's that or the effexor.  Nothing is clearing up my skin.
Blank
Avatar_f_tn
I've been on effexor for a month, starting at 37.5mg an increasing every week. This week (150mg) I started breaking out in whiteheads, not just on my face but also on my neck and shoulders. I've been on antidepressants for 7 years and have had my acne under control the whole time, only having severe break outs when I tried wellbutrin and now with effexor. My depression does not cause this sudden change in acne -- it's very clearly the meds, although neither medication lists acne as a side effect!
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
1 hr ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank